Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 82, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 24, 2015, 5:11 AM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 5:11 AM CDT (10:11 UTC)
- Expired
- May 24, 2015, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGUS54 KFWD 241011
FFWFWD
TXC139-241245-
/O.NEW.KFWD.FF.W.0082.150524T1011Z-150524T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
511 AM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 745 AM CDT
* AT 507 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
MODERATE TO HEAVY RAIN MOVING INTO THE WARNED AREA. THIS WILL
EXACERBATE THE FLASH FLOODING CAUSED BY THE RAINFALL THAT FELL
ACROSS THE WARNED AREA A FEW HOURS AGO.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRAND PRAIRIE...MANSFIELD...CEDAR HILL...LANCASTER...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...RED OAK...OVILLA...VENUS...
FERRIS...PALMER...ITALY...OAK LEAF...MAYPEARL...BARDWELL...ALMA...
GARRETT AND MILFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3205 9694 3226 9709 3255 9709 3255 9653
3253 9651 3245 9650 3241 9644 3235 9645
3233 9643 3233 9638
$$
AJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:19 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 24, 3:19 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 319 AM CDT SUN MAY 24 2015 .DISCUSSION... THE SEVERE THREAT HAS TRANSITIONED OVER TO PRIMARILY A HEAVY RAIN THREAT EARLY THIS MORNING...AND TORNADO WATCH 197 HAS BEEN ALLOWED TO EXPIRE. WE WILL STILL NEED TO KEEP AN EYE ON CONVECTION IMMEDIATELY SURROUNDING AN MCV...WHICH PRODUCED GUSTY WINDS AS IT LIFTED NORTH THROUGH THE METROPLEX. THIS FEATURE SHOULD CROSS THE RED RIVER IN A FEW HOURS...PROVIDING BRIEF TORRENTIAL RAIN AND AN ENHANCED FLASH FLOOD THREAT ALONG THE I-35 CORRIDOR NORTH OF DALLAS-FORT WORTH. A SECOND MCV CAN BE SEEN MOVING NORTHEAST INTO THE PALESTINE AREA. WE WILL HOLD ONTO TORNADO WATCH 200 FOR A LITTLE WHILE LONGER...BUT IT WILL LIKELY BE ALLOWED TO EXPIRE BY 4 AM. SUBSIDENCE IN THE IMMEDIATE WAKE OF OUR 2 MESOSCALE SYSTEMS IS PROVIDING A BRIEF REPRIEVE FROM THE ONGOING CONVECTION. HOWEVER...THE MAIN SHORTWAVE REMAINS WEST OF THE REGION AND APPEARS TO CURRENTLY BE MOVING EAST-NORTHEAST ACROSS WEST TEXAS. WITH PLENTY OF MOISTURE STILL IN PLACE ACROSS THE REGION... SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO REDEVELOP THROUGH MUCH OF THE DAY. THE POTENTIAL FOR FLASH FLOODING WILL PERSIST...AND THE FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH THIS EVENING. THE SHORTWAVE WILL ACCELERATE NORTHEAST OF THE REGION THIS EVENING...WHILE A SECOND SHORTWAVE TROUGH /CURRENTLY DROPPING INTO SOUTHERN CALIFORNIA/ SWINGS EAST ACROSS THE DESERT SOUTHWEST. STRONG ASCENT WILL SPREAD ACROSS OUR AREA AS THE SYSTEM MOVES INTO WEST TEXAS...LEADING TO ANOTHER ROUND OF CONVECTION MONDAY. INSTABILITY WILL BE SUFFICIENT FOR SOME SEVERE WEATHER MONDAY...PRIMARILY IN THE AFTERNOON AND EVENING. HEAVY RAIN WILL ALSO AGGRAVATE THE FLOODING SITUATION. WE HAVE OPTED TO NOT EXTEND THE CURRENT FLASH FLOOD WATCH THROUGH MONDAY...BECAUSE PRECIPITATION WILL TAPER OFF THIS EVENING AND THERE SHOULD BE ENOUGH TIME BETWEEN THIS EVENT AND THE MONDAY AFTERNOON/EVENING EVENT TO MAKE A DECISION ON WHETHER OR NOT TO ISSUE ANOTHER FLASH FLOOD WATCH. EITHER WAY...THOSE WITH OUTDOOR MEMORIAL DAY PLANS WILL NEED TO KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION AS THE SYSTEM APPROACHES. SHORTWAVE RIDGING WILL TRANSPIRE TUESDAY AND WEDNESDAY...WITH LOW-END RAIN CHANCES BEING KEPT ON THOSE DAYS DUE TO DIURNAL CONVECTION. AN UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST ACROSS THE CENTRAL PART OF THE COUNTRY DURING THE SECOND HALF OF THE WEEK...PROVIDING CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH NEXT WEEKEND. 30 && .AVIATION... /ISSUED 1156 PM CDT SAT MAY 23 2015/ CONCERNS...PERIODS OF CONVECTION THROUGH THE TAF PERIOD. A MCV /MESOSCALE CONVECTIVE VORTEX/ SOUTHWEST OF KACT AT 05Z... WILL CONTINUE TO MOVE NORTH NORTHEAST OVERNIGHT...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS NEAR THE I-35 CORRIDOR THROUGH DAYBREAK. THUS HAVE KEPT TAFS GENERALLY MVFR WITH TEMPO THUNDERSTORM THROUGH 10Z....AND VCTS THROUGH 14Z. TIMING OF THUNDERSTORMS DURING THE DAY TOMORROW IS DIFFICULT...SOME HAVE PLACED VCSH IN THROUGH MOST OF THE DAY BUT LEFT OUT THUNDERSTORMS FOR NOW. AN IMPROVEMENT TO VFR CEILINGS MAY OCCUR FOR A FEW HOURS DURING THE LATE AFTERNOON INTO THE EVENING...BEFORE CEILINGS FALL BACK TO MVFR BY 04Z. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 68 84 66 85 / 80 40 60 50 20 WACO, TX 79 69 80 67 86 / 80 40 60 40 20 PARIS, TX 75 67 82 65 82 / 90 50 60 50 20 DENTON, TX 77 66 84 66 84 / 80 40 50 40 20 MCKINNEY, TX 76 67 84 66 83 / 80 50 60 50 20 DALLAS, TX 79 68 85 66 85 / 80 40 60 50 20 TERRELL, TX 78 69 82 67 84 / 90 40 60 50 20 CORSICANA, TX 78 70 83 67 84 / 90 40 60 50 20 TEMPLE, TX 79 69 81 67 86 / 70 30 60 40 20 MINERAL WELLS, TX 79 67 82 64 85 / 60 30 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 24, 3:16 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 AM CDT SUN MAY 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING HOURS...BEFORE DIMINISHING GRADUALLY FROM WEST TO EAST THIS AFTERNOON AND EVENING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. MORE IMPORTANTLY...POCKETS OF HEAVY RAIN WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING. THE ADDITIONAL RUNOFF WILL ALSO ACT TO ENHANCE ONGOING RIVER FLOODING ACROSS THE AREA. ADDITIONAL AMOUNTS TO BETWEEN 1 AND 2 INCHES ARE EXPECTED ALONG AND EAST OF INTERSTATE 35...WITH LESSER AMOUNTS TO THE WEST. THOSE PLANNING TO ENGAGE IN OUTSIDE ACTIVITIES THROUGH TONIGHT ARE ADVISED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS TO ADJUST PLANS AND SCHEDULES ACCORDINGLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS DAILY THROUGH FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE EACH DAY...THOUGH A HIGHER THREAT IS EXPECTED ON MONDAY WITH ALL MODES OF SEVERE WEATHER POSSIBLE DURING THE DAYTIME HOURS. ANY ADDITIONAL HEAVY RAINFALL THIS WEEK WILL LIKELY RESULT IN FLASH FLOODING AND CONTINUED RIVER FLOODING. THOSE PLANNING TO ENGAGE IN OUTSIDE ACTIVITIES ARE ADVISED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS TO ADJUST PLANS AND SCHEDULES ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY. REPORTS OF FLASH FLOODING ARE ENCOURAGED AND APPRECIATED AS WELL.
In the hours before
Local storm report, May 24, 4:28 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG OVILLA 32.53N 96.88W
05/24/2015 ELLIS TX EMERGENCY MNGR
DEBRIS AND POWER POLES IN THE ROAD ON FM 664 NEAR SOUTH
WESTMORLANDLocal storm report, May 24, 4:33 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM FLASH FLOOD LEWISVILLE 33.07N 97.00W
05/24/2015 DENTON TX EMERGENCY MNGR
SHUTTING DOWN FRONTAGE ROAD OF SOUTHBOUND I-35E SOUTH OF
VALLEY RIDGELocal storm report, May 24, 4:36 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD GUNTER 33.45N 96.75W
05/24/2015 GRAYSON TX EMERGENCY MNGR
WATER OVER SH 289 FROM KERFOOT TO LITTLE ELM CREEKLocal storm report, May 24, 4:40 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM FLASH FLOOD ARLINGTON 32.73N 97.12W
05/24/2015 TARRANT TX BROADCAST MEDIA
ABRAMS ROAD AND A NEARBY SHOPPING CENTER IN ARLINGTON
FLOODEDLocal storm report, May 24, 4:44 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD ARLINGTON 32.73N 97.12W
05/24/2015 TARRANT TX LAW ENFORCEMENT
SWIFT WATER RESCUE AT THE 1300 BLK OF E ABRAMLocal storm report, May 24, 4:46 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM FLASH FLOOD WAXAHACHIE 32.40N 96.85W
05/24/2015 ELLIS TX EMERGENCY MNGR
LARGE NUMBER OF ROADS REMAINED CLOSED ACROSS THE COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:26 PM CDT | Special Weather Statement | FWD | Navarro | 49 min |
| May 23, 8:29 PM CDT | Special Weather Statement | FWD | Ellis | 46 min |
| May 23, 8:31 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| May 23, 8:31 PM CDT | River Flood Warning | FWD | Parker | 64 hr |
| May 23, 8:33 PM CDT | River Flood Warning | FWD | Hunt | 3 days |
| May 23, 8:33 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 4 days |
| May 23, 9:01 PM CDT | Areal Flood Advisory | FWD | Dallas | 119 min |
| May 23, 9:33 PM CDT | Special Weather Statement | FWD | Ellis | 42 min |
| May 23, 9:58 PM CDT | Areal Flood Advisory | FWD | Hill, McLennan | 3 hr |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 75 min |
| May 23, 10:41 PM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| May 23, 10:42 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 3 hr |
| May 23, 11:12 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| May 23, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 39 min |
| May 23, 11:37 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| May 24, 12:03 AM CDT | Special Weather Statement | FWD | McLennan | 42 min |
| May 24, 12:54 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 24, 1:12 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 24, 1:33 AM CDT | Areal Flood Warning | FWD | Hill, Johnson | 3 hr |
| May 24, 2:03 AM CDT | Special Weather Statement | FWD | Johnson | 42 min |
| May 24, 2:27 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 24, 2:27 AM CDT | Tornado Warning | FWD | Dallas, Tarrant | 18 min |
| May 24, 2:36 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| May 24, 3:25 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
| May 24, 3:32 AM CDT | River Flood Warning | FWD | Navarro | 9 days |
| May 24, 3:32 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 18 days |
| May 24, 3:47 AM CDT | Special Weather Statement | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 43 min |
| May 24, 4:21 AM CDT | River Flood Warning | FWD | Tarrant | 14 hr |
| May 24, 4:38 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 24, 4:59 AM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| May 24, 5:19 AM CDT | Areal Flood Advisory | FWD | Bell | 116 min |
| May 24, 5:27 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| May 24, 5:52 AM CDT | Areal Flood Advisory | FWD | McLennan | 113 min |
| May 24, 7:01 AM CDT | Areal Flood Warning | FWD | Hill, McLennan | 3 hr |
| May 24, 7:27 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| May 24, 7:44 AM CDT | Areal Flood Advisory | FWD | Kaufman, Rockwall | 3 hr |
| May 24, 7:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon, Navarro | 3 hr |
| May 24, 8:35 AM CDT | Areal Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| May 24, 8:54 AM CDT | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| May 24, 9:03 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| May 24, 9:04 AM CDT | River Flood Warning | FWD | Denton | 16 hr |
| May 24, 9:04 AM CDT | River Flood Warning | FWD | Collin | 35 hr |
| May 24, 9:09 AM CDT | River Flood Warning | FWD | Limestone | 55 hr |
| May 24, 9:09 AM CDT | River Flood Warning | FWD | Leon, Robertson | 9 days |
| May 24, 10:00 AM CDT | Areal Flood Advisory | FWD | Eastland, Palo Pinto, Stephens, Young | 3 hr |
| May 24, 10:38 AM CDT | Areal Flood Warning | FWD | Ellis | 3 hr |
| May 24, 3:05 PM CDT | River Flood Warning | FWD | Milam | 40 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.